Stato emiconvulsivo dopo somministrazione intra-arteriosa di contrasto

Translated title of the contribution: Hemiconvulsive status epilepticus after intra-arterial contrast administration

T. E. Poloni, P. B. Khlat, A. Galli, F. Scalise, F. Imbesi, D. Mariani, M. Ceroni

Research output: Contribution to journalArticle

Abstract

It is a common opinion that extravasation of contrast medium in ischemic areas may damage brain tissue. Nevertheless, after the advent of intra-arterial thrombolysis, angiography is often performed early in ischemic stroke. We report a 75-year old woman who developed a left hemi-convulsive status following angiography performed for a transient ischemic event which occurred after right carotid endoarteriectomy. In this patient, the association of reperfusion with intra-arterial contrast bolus induced a status epilepticus. EEG pattern was peculiar with right epileptic discharges followed by a sustained and diffuse suppression of electric activity. Epileptic status recovered only after Propofol treatment. TPM (200 mg daily) was necessary to maintain the patient seizure-free.

Original languageItalian
Pages (from-to)295-296
Number of pages2
JournalBollettino - Lega Italiana contro l'Epilessia
Issue number133-134
Publication statusPublished - Jul 2006

    Fingerprint

ASJC Scopus subject areas

  • Clinical Neurology

Cite this

Poloni, T. E., Khlat, P. B., Galli, A., Scalise, F., Imbesi, F., Mariani, D., & Ceroni, M. (2006). Stato emiconvulsivo dopo somministrazione intra-arteriosa di contrasto. Bollettino - Lega Italiana contro l'Epilessia, (133-134), 295-296.